How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45916
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I started Minoxidil in October using twice daily on scalp

Resolved Question:

Hi I started Minoxidil in October using twice daily on scalp after hair transplant. My scalp was itchy which I expected. However for about one month now I have itchy arms no rash. My chest feels hot looks red in morning and itchy. My inner thighs are slightly red and itchy.
No diet changes recently except I added B complex to usual vitamins I take. Note I take each morning 1 pill each of magnesium, vitamin d, zinc and selenium. My question is is itching more likely to be due to Minoxidil or b complex. I stopped both a week ago still itchy
Submitted: 2 years ago.
Category: Medical
Expert:  Shantal-Mod replied 2 years ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. David replied 2 years ago.
This is Dr. David

winter dry skin can cause itching of your thighs and arms. have you been using moisturizers on your skin after you shower to help prevent dry skin?

also thyroid imbalance issues can cause dry skin and itchy skin.

have you have your thyroid hormone levels checked?
Customer: replied 2 years ago.

Hi thanks for the reply. I do use E45 cream post shower. My main question was on the Minoxidil ie if this is causing rash as I have seen reports its a side effect any more comments welcome

Expert:  Dr. David replied 2 years ago.
if you stopped both minoxidil and your b vitamins a week a go, and you are still itchy, then it is not either of these agents.

I doubt it is the minoxidil causing the rash if you stopped it a week go .

I the rash must be from something else like a viral infection or dry skin or eczema
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45916
Experience: Board Certified Physician
Dr. David and 3 other Medical Specialists are ready to help you

Related Medical Questions